Alert archive / Indiana / River Flood Warnings in 2020

River Flood Warning 68, NWS Northern Indiana

May 18, 2020Cass County, Miami County, Wabash County, Indiana

NWS Northern Indiana issued this river flood warning at May 18, 2020, 11:02 AM EDT for Cass County, Miami County, Wabash County, Indiana. It took effect at May 19, 2020, 8:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 18, 2020, 11:02 AM EDT (15:02 UTC)
In effect from
May 19, 2020, 8:00 AM EDT
Expired
May 20, 2020, 8:00 AM EDT
In force
24 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, IN, Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 70 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Wabash (WABI3). The gauge peaked at 11.59 ft at May 18, 2020, 7:00 PM EDT.

actionminormoderate510152005/1805/1905/2005/21
Action stage
10 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03325000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 18, 7:06 AM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, May 18, 7:06 AM EDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
706 AM EDT Mon May 18 2020

.SYNOPSIS...
Issued at 339 AM EDT Mon May 18 2020

An upper low will remain over the region through the middle of
the week and bring cool weather and rounds of rain, especially
through Tuesday. Rain soaked grounds will continue to be
favorable for runoff and flooding of low lying areas and rivers.
The heaviest rain through tonight should be initially near and
east of Interstate 69, transitioning to areas south of Fort Wayne.

&&

.SHORT TERM...(Today through Wednesday)
Issued at 339 AM EDT Mon May 18 2020

The center of an upper low was drifting east and moving into
northwest Illinois. The cold front was well east of the low over
Indiana where the front was occluding. There was a good fetch of
moisture where abundant showers and a few storms were occurring
east of the front over Indiana. Have cleared the far west counties
of the flood watch west of Highway 31 where widespread heavy rain
is no longer expected. To the east, have extended the flood watch
into this evening over mainly northwest Ohio where heavy rains
are expected. The upper low will be completely blocked off with
out anywhere to move, making for a very challenging forecast.
Given model consensus with the low dropping south of the Ohio
River, deformation zones rains are expected south of Highway 30
tonight. Otherwise, highs will be well below normal in the 60s
through Wednesday.

&&

.LONG TERM...(Wednesday Night through Sunday)
Issued at 339 AM EDT Mon May 18 2020

A much warmer pattern will follow after Wednesday as an upper
level ridge builds north of the Ohio river. The ECMWF was more
robust that the GFS with the upper ridge building north of the
Ohio River; however, either solution was favorable for highs
around 80 to 85 all three days of the upcoming Memorial Day
weekend. It looks like shower chances advertised by the model
blend may be too high given the transition to more of a late
afternoon/evening late spring diurnal shower/storm scenario.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 706 AM EDT Mon May 18 2020

Sfc triple point/cold front has stalled through wrn IN and will make
a bit more progress east toward the IN/OH stateline before wrapping
back west and occluding tonight. That stated, persistent rain invof
KSBN has ended for the time being but sct showers will likely
redevelop this aftn where MVFR will persist. At KFWA solid band of
mod-hvy rain about to overspread the terminal and expected to
persist through noon before diminishing to sct showers this aftn as
IFR persists.

Flight conditions likely to deteriorate once again late period timed
with upper low dropping into srn IL and wwd bend of warm conveyor
belt back across the terminals.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through this evening for INZ018-026-027-033-034.

     Flood Watch through this evening for INZ005>009-016-017-023>025-
     032.

     Lakeshore Flood Warning until 4 PM CDT Tuesday for INZ003.

MI...Flood Watch through this evening for MIZ079>081.

     Lakeshore Flood Warning until 5 PM EDT Tuesday for MIZ077.

OH...Flood Watch through this evening for OHZ001-002-004-005-015-016-
     024-025.

LM...NONE.
&&

SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 18, 5:10 AM EDT, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
510 AM EDT Mon May 18 2020

INZ004-012>015-020-022-MIZ078-190915-
St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White-Cass IN-
Cass MI-
510 AM EDT Mon May 18 2020 /410 AM CDT Mon May 18 2020/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

River flooding is expected due to recent heavy rains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

River flooding will continue due to recent heavy rains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ005>009-016-017-023>025-032-MIZ079>081-190915-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Miami-
Wabash-Huntington-Grant-St. Joseph MI-Branch-Hillsdale-
510 AM EDT Mon May 18 2020

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

River flooding will continue due to recent heavy rains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ018-026-027-033-034-OHZ001-002-004-005-015-016-024-025-190915-
Allen IN-Wells-Adams-Blackford-Jay-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
510 AM EDT Mon May 18 2020

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is a chance for thunderstorms into early tonight. The storms
are not expected to become severe.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

River flooding is likely due to recent heavy rains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-190915-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
510 AM EDT Mon May 18 2020

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-MIZ077-190915-
La Porte-Berrien-
510 AM EDT Mon May 18 2020 /410 AM CDT Mon May 18 2020/

...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 5 PM EDT /4 PM CDT/
TUESDAY...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 18, 8:05 AM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
805 AM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       2 N NORTH WEBSTER       41.36N 85.70W
05/18/2020  M2.28 INCH       KOSCIUSKO          IN   OFFICIAL NWS OBS

            STORM TOTAL RAINFALL.

&&

MCS
Local storm report, May 18, 8:30 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
830 AM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       2 NW ROCHESTER          41.09N 86.22W
05/18/2020  E2.01 INCH       FULTON             IN   COCORAHS

            24 HOUR RAINFALL.

&&

MCS
Local storm report, May 18, 9:25 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
925 AM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HEAVY RAIN       2 SSW WARSAW            41.21N 85.87W
05/18/2020  M2.26 INCH       KOSCIUSKO          IN   MESONET

            MESONET STATION EW5412 WARSAW.

0519 AM     HEAVY RAIN       1 S SANTA FE            40.64N 85.99W
05/18/2020  M2.10 INCH       MIAMI              IN   MESONET

            MESONET STATION FW0298 SANTA FE.

&&
Local storm report, May 18, 10:07 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1007 AM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       2 SSW WINONA LAKE       41.20N 85.83W
05/18/2020  M2.45 INCH       KOSCIUSKO          IN   NWS EMPLOYEE

            TOTAL SINCE MIDNIGHT SATURDAY.

&&

MCD
Local storm report, May 18, 10:58 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 AM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 E JONES               41.90N 85.76W
05/18/2020  M2.15 INCH       CASS               MI   COCORAHS

            COCORAHS STATION MI-CS-10 THREE RIVERS 7.2
            WSW.

&&

MCD
Local storm report, May 18, 10:59 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1059 AM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       THREE RIVERS            41.94N 85.63W
05/18/2020  M2.25 INCH       ST. JOSEPH         MI   PUBLIC

            STORM TOTAL.

&&

MCD

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 6:23 AM EDTAreal Flood AdvisoryIWXCass, Elkhart, Fulton, Grant, Huntington, Kosciusko and 6 more6 hr
May 18, 8:57 AM EDTAreal Flood AdvisoryIWXAdams, Allen, Blackford, DeKalb, Grant, Huntington and 7 more6 hr
May 18, 10:31 AM EDTRiver Flood WarningIWXAllen10 hr
May 18, 11:02 AM EDTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells67 hr
May 18, 11:34 AM EDTRiver Flood WarningIWXAllen, Huntington, Wabash10 hr
May 18, 11:34 AM EDTRiver Flood WarningIWXAdams, Wells4 days
May 18, 11:34 AM EDTRiver Flood WarningIWXAllen4 days
May 18, 11:34 AM EDTRiver Flood WarningIWXAdams, Allen60 hr
May 18, 3:30 PM EDTRiver Flood WarningIWXWells5 days
May 18, 3:40 PM EDTMarine Dense Fog AdvisoryIWX16 hr
May 18, 3:48 PM EDTAreal Flood AdvisoryIWXAdams, Allen, Blackford, Jay, Wells3 hr
May 18, 12:30 PM EDTSpecial Weather StatementIWXAllen, Putnam45 min
May 18, 5:51 PM EDTAreal Flood AdvisoryIWXDefiance, Fulton, Henry, Williams4 hr

Nearby

River Flood Warnings in Indiana, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.